Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 292, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2000, 5:49 PM CDT for Chilton County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2000, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 26, 2000, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Chilton County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723 WUUS54 KBMX 262249 SVRBHM ALC021-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 549 PM CDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... CHILTON COUNTY IN ALABAMA... * UNTIL 615 PM CDT. * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MAPLESVILLE...MOVING NORTH AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MAPLESVILLE. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:29 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 3:29 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 329 PM CDT MON JUN 26 2000 WESTERLIES ARE FORECAST TO GRADUALLY DIP SOUTHWARD THE NEXT COUPLE OF DAYS WITH THE TAIL END OF WEAK IMPULSES CLIPPING NORTH AL. A WEAK COLD FRONT WILL SLIDE INTO TN TUE AFTERNOON AND STALL NEAR THE AL-TN STATE LINE WEDNESDAY. WHILE S/W ENERGY IS NOT ESPECIALLY NOTABLE... MOISURE AND INSTABILITY WILL BE POOLING SOUTH OF THE FRONT AND ACROSS THE TN VALLEY BEGINNING TOMORROW AND REMAINING THERE THROUGH WEDNESDAY. PRECIP COVERAGE COULD BE WIDESPREAD THERE BOTH DAYS. THE ETA INDICATES THAT A SURGE OF OUTFLOW CONVECTION COULD PENETRATE FURTHER SOUTH WEDNESDAY NIGHT. ELSEWHERE POPS AND TEMP8S CLOSE TO CLIMATOLOLGY. HSV TT 070/088 069/087 068 07264 BHM BB 070/090 070/086 069 07134 MGM BB 070/092 072/090 072 07232= .BHM...NONE. 07 NNNN
In the hours before
Special weather statement, Jun 26, 1:30 PM CDT, 4 hours 19 minutes before
ALZ001>038-040>050-262028- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT MON JUN 26 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN FORM OVER THE AREA DURING THE AFTERNOON AND EVENING HOURS. SOME LIGHTNING...GUSTY WINDS...OR SMALL HAIL COULD DEVELOP IN ANY THUNDERSTORM BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY. NNNN
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.